Alert archive / Oklahoma / Heat Advisories in 2012

Heat Advisory 6, NWS Tulsa, OK

July 18, 2012Pawnee County, Washington County, Oklahoma

NWS Tulsa, OK issued this heat advisory at Jul 18, 2012, 4:15 AM CDT for Pawnee County, Washington County, Oklahoma. It took effect at Jul 18, 2012, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2012, 4:15 AM CDT (09:15 UTC)
In effect from
Jul 18, 2012, 1:00 PM CDT
Expired
Jul 18, 2012, 8:00 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2750 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WWUS74 KTSA 180915
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
415 AM CDT WED JUL 18 2012

OKZ054-055-059-182200-
/O.NEW.KTSA.HT.Y.0006.120718T1800Z-120719T0100Z/
OSAGE-WASHINGTON OK-PAWNEE-
415 AM CDT WED JUL 18 2012

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A HEAT ADVISORY...
WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS 
EVENING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...PAWNEE...WASHINGTON AND OSAGE. 

HAZARDOUS WEATHER...
 * HEAT INDICES WILL TOP OUT AROUND 105 DEGREES THIS AFTERNOON TO
   THE NORTH AND WEST OF TULSA. OVERNIGHT LOWS TONIGHT ARE
   EXPECTED TO DROP DOWN INTO THE LOW 70S...WHICH WILL BRING SOME
   RELIEF FROM THE HEAT.

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

DEFINITION...
 * A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS 
   EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN 
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR 
   EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT 
   STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN 
   POSSIBLE AND DRINK PLENTY OF WATER. 

 * TO REDUCE RISK DURING 
   OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION 
   RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR 
   CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE 
   MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN 
   EMERGENCY...CALL 911.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

ARZ029-182200-
/O.EXB.KTSA.EH.A.0001.120719T1800Z-120723T0100Z/
SEBASTIAN-
415 AM CDT WED JUL 18 2012

...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED AN EXCESSIVE HEAT 
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SUNDAY 
EVENING...

FOR THE FOLLOWING COUNTIES...

 * IN ARKANSAS...SEBASTIAN. 

HAZARDOUS WEATHER...
 * AN EXTENDED PERIOD OF DANGEROUSLY HOT WEATHER IS EXPECTED IN
   THE FORT SMITH AREA FROM THURSDAY ON THROUGH THE WEEKEND.
   AFTERNOON HEAT INDICES WILL TOP OUT IN THE 105 TO 110 DEGREE
   RANGE. OVERNIGHT LOWS WILL BE VERY WARM...DROPPING DOWN INTO
   THE UPPER 70S...AND WILL PROVIDE LITTLE RELIEF FROM THE HEAT.

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

DEFINITION...
 * AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT 
   TEMPERATURES IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN 
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR 
   EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT 
   STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN 
   POSSIBLE AND DRINK PLENTY OF WATER. 

 * TO REDUCE RISK DURING 
   OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION 
   RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR 
   CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE 
   MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN 
   EMERGENCY...CALL 911.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

OKZ060-182200-
/O.EXT.KTSA.EH.A.0001.120719T1800Z-120723T0100Z/
TULSA-
415 AM CDT WED JUL 18 2012

...EXCESSIVE HEAT WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ADJUSTED THE TIMING OF 
THE EXCESSIVE HEAT WATCH AND IT IS NOW IN EFFECT FROM THURSDAY 
AFTERNOON THROUGH SUNDAY EVENING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...TULSA. 

HAZARDOUS WEATHER...
 * AN EXTENDED PERIOD OF DANGEROUSLY HOT WEATHER IS EXPECTED IN
   THE TULSA AREA FROM THURSDAY ON THROUGH THE WEEKEND. AFTERNOON
   HEAT INDICES WILL TOP OUT IN THE 105 TO 110 DEGREE RANGE.
   OVERNIGHT LOWS WILL BE VERY WARM...DROPPING DOWN TO AROUND 80
   DEGREES...PROVIDING LITTLE IF ANY RELIEF FROM THE HEAT.

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN 
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR 
   EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT 
   STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN 
   POSSIBLE AND DRINK PLENTY OF WATER. 

 * TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
   HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
   BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE
   OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.
   HEAT STROKE IS AN EMERGENCY...CALL 911.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
2 follow-up statements
587 
WWUS74 KTSA 182052
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
352 PM CDT WED JUL 18 2012

OKZ054-055-059-190100-
/O.CON.KTSA.HT.Y.0006.000000T0000Z-120719T0100Z/
OSAGE-WASHINGTON OK-PAWNEE-
352 PM CDT WED JUL 18 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...PAWNEE...WASHINGTON AND OSAGE. 

HAZARDOUS WEATHER...
 * HEAT INDICES WILL TOP OUT NEAR 105 DEGREES THIS AFTERNOON TO
   THE NORTH AND WEST OF TULSA. OVERNIGHT LOWS TONIGHT ARE
   EXPECTED TO DROP DOWN INTO THE LOWER 70S...WHICH WILL BRING SOME
   RELIEF FROM THE HEAT.

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN 
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR 
   EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT 
   STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN 
   POSSIBLE AND DRINK PLENTY OF WATER. 

 * TO REDUCE RISK DURING 
   OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION 
   RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR 
   CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE 
   MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN 
   EMERGENCY...CALL 911.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

ARZ029-OKZ060-191000-
/O.CON.KTSA.EH.A.0001.120719T1800Z-120723T0100Z/
SEBASTIAN-TULSA-
352 PM CDT WED JUL 18 2012

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH SUNDAY EVENING...

AN EXCESSIVE HEAT WATCH IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...TULSA. 

   IN ARKANSAS...SEBASTIAN. 

HAZARDOUS WEATHER...
 * AN EXTENDED PERIOD OF DANGEROUSLY HOT WEATHER IS EXPECTED THURSDAY
   ON THROUGH THE WEEKEND. AFTERNOON HEAT INDICES WILL TOP OUT IN
   THE 105 TO 110 DEGREE RANGE. OVERNIGHT LOWS WILL BE VERY
   WARM...DROPPING DOWN INTO THE UPPER 70S...AND WILL PROVIDE
   LITTLE RELIEF FROM THE HEAT...ESPECIALLY IN THE METRO AREAS.

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN 
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR 
   EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT 
   STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN 
   POSSIBLE AND DRINK PLENTY OF WATER. 

 * TO REDUCE RISK DURING 
   OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION 
   RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR 
   CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE 
   MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN 
   EMERGENCY...CALL 911.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
371 
WWUS74 KTSA 190111
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
811 PM CDT WED JUL 18 2012

OKZ054-055-059-190215-
/O.EXP.KTSA.HT.Y.0006.000000T0000Z-120719T0100Z/
OSAGE-WASHINGTON OK-PAWNEE-
811 PM CDT WED JUL 18 2012

...HEAT ADVISORY HAS EXPIRED...

THE HEAT ADVISORY IS NO LONGER IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...PAWNEE...WASHINGTON AND OSAGE. 

 * THE HIGH HEAT INDICES ARE NO LONGER EXPECTED AS TEMPERATURES
   COOL THIS EVENING AND OVERNIGHT.

&&

$$

ARZ029-OKZ060-190915-
/O.CON.KTSA.EH.A.0001.120719T1800Z-120723T0100Z/
SEBASTIAN-TULSA-
811 PM CDT WED JUL 18 2012

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH SUNDAY EVENING...

AN EXCESSIVE HEAT WATCH IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...TULSA. 

   IN ARKANSAS...SEBASTIAN. 

HAZARDOUS WEATHER...
 * AN EXTENDED PERIOD OF DANGEROUSLY HOT WEATHER IS EXPECTED
   THURSDAY ON THROUGH THE WEEKEND. AFTERNOON HEAT INDICES WILL
   TOP OUT IN THE 105 TO 110 DEGREE RANGE. OVERNIGHT LOWS WILL BE
   VERY WARM...DROPPING DOWN INTO THE UPPER 70S...AND WILL PROVIDE
   LITTLE RELIEF FROM THE HEAT...ESPECIALLY IN THE METRO AREAS.

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
   EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED
   ENVIRONMENTS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION
   AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING
   WHEN POSSIBLE AND DRINK PLENTY OF WATER.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jul 18, 4:06 AM CDT, 9 minutes earlier.

Area forecast discussion, Jul 18, 4:06 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
406 AM CDT WED JUL 18 2012

.DISCUSSION...
MID AND UPPER LEVEL RIDGE THAT WAS CENTERED OVER THE ARKLATEX WILL
GRADUALLY WEAKEN WITH TIME...WHILE ANOTHER STRONGER MID/UPPER HIGH
DEVELOPS OVER THE CENTRAL HIGH PLAINS BY THURSDAY. 500MB HEIGHT
RISES AT 00Z OVER THE ROCKIES AND HIGH PLAINS SHOW THIS PROCESS IS
ALREADY UNDERWAY. THIS MID/UPPER HIGH WILL SPREAD EAST ACROSS THE
CENTRAL PLAINS BY THE WEEKEND...AND WILL HELP TO BRING THE MOST
INTENSE HEAT WE'VE SEEN SO FAR THIS SUMMER.

ONE OF THE MORE NOTICEABLE TRENDS IN THE DATA IS THE MORE SOUTHERN
LOCATION OF THE WEST-EAST ORIENTED 850MB THERMAL RIDGE LATER THIS
WEEK. NOW IT APPEARS THAT THE LOW LVL THERMAL RIDGE AXIS WILL DROP
DOWN TOWARD THE KANSAS BORDER BY FRIDAY. AS A RESULT...THE MODEL
DATA IS TRENDING UPWARD AS FAR AS 850MB TEMPS ARE CONCERNED...AND
THIS WILL BRING ABOUT AN INCREASE IN FORECAST HIGH TEMPS. IT DOES
APPEAR THAT THE HOTTEST TEMPS OF THE SUMMER SO FAR WILL LIKELY
OCCUR ON FRIDAY AND SATURDAY AT THE PEAK OF THIS HEAT WAVE. HEAT
INDICES IN THE 105 TO 110 RANGE ARE EXPECTED OVER MUCH OF EASTERN
OKLAHOMA AND WEST CENTRAL ARKANSAS BY FRIDAY. BECAUSE OF THE WARM
OVERNIGHT LOWS EXPECTED AT TULSA AND FORT SMITH...AN EXCESSIVE
HEAT WATCH WILL BE IN EFFECT FOR THESE CITIES BEGINNING THURSDAY
AFTERNOON AND CONTINUING THROUGH THE WEEKEND. I PUSHED THE WATCH BACK
A DAY FOR TULSA...AS LATEST FORECAST HEAT INDICES ARE NOT EXPECTED
TO HIT THE 105 THRESHOLD TODAY. HOWEVER...POINTS TO THE NORTH AND WEST
OF TULSA ARE FORECAST TO REACH 105...SO A HEAT ADVISORY WILL BE
ISSUED THERE.

A WEAK BOUNDARY WILL TRY TO MAKE A RUN AT US THURSDAY AFTERNOON
AND SHOULD RETREAT TO THE NORTHEAST ON FRIDAY. THIS BOUNDARY WILL
BRING A SMALL CHANCE OF AN ISOLATED STORM NEAR THE KANSAS AND
MISSOURI BORDER THURSDAY AFTERNOON. SOME LOW CHANCE OF ISOLATED
TERRAIN STORMS IS POSSIBLE FRIDAY AFTERNOON IN THE EAST BEFORE THE
RIDGE EXPANDS AND SHUTS THIS DOWN TEMPORARILY OVER THE WEEKEND.

MEDIUM RANGE MODEL DATA CONTINUES TO SHOW A BREAK DOWN OF THE
RIDGE ON THE SOUTHERN FLANK...AND THIS WILL ALLOW FOR COOLER 850MB
TEMPS AND HIGHER DEEP LAYER MOISTURE TO ADVECT IN FROM THE
SOUTHEAST. HIGHS WILL BE TRENDED DOWN SUNDAY AND HELD THERE INTO
EARLY NEXT WEEK...WITH A SLIGHT CHANCE OF RAIN. A DECENT FRONT MAY
MAKE A RUN AT US TOWARD THE END OF NEXT WEEK.

AT LEAST THE INTENSE HEAT WILL NOT LAST FOR VERY LONG.

LACY

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL  102  78 104  80 /  10   0  10  10
FSM   99  76 102  76 /  10  10  10  10
MLC   97  74  99  74 /  10   0  10  10
BVO  104  72 106  71 /  10  10  20  10
FYV   97  70  99  70 /  10  10  10  10
BYV   98  73 100  73 /  10   0  20  10
MKO  102  72 103  74 /  10   0  10  10
MIO  100  75 102  74 /  10  10  20  10
F10  101  71 103  73 /  10   0  10   0
HHW   96  75  98  74 /  10   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 1 PM WEDNESDAY TO 8 PM WEDNESDAY FOR OKZ054-
     OKZ055-OKZ059.

     EXCESSIVE HEAT WATCH FROM 1 PM THURSDAY TO 8 PM SUNDAY FOR
     OKZ060.

AR...EXCESSIVE HEAT WATCH FROM 1 PM THURSDAY TO 8 PM SUNDAY FOR
     ARZ029.

&&

LONG TERM....30
Hazardous weather outlook, Jul 17, 5:06 PM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT TUE JUL 17 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT TUE JUL 17 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
HOT AND BREEZY CONDITIONS WILL CONTINUE INTO THE EVENING HOURS.
THE GUSTY WINDS WILL MAINTAIN AND RISK OF RAPID FIRE SPREAD
WITH ANY WILDFIRES...WITH FIRE WEATHER CONDITIONS IMPROVING
AFTER SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY AND THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS
HEAT POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY AND SUNDAY...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
AN EXTENDED PERIOD OF EXCESSIVE HEAT WILL DEVELOP ACROSS THE REGION
AND PREVAIL AT LEAST THROUGH EARLY NEXT WEEK.  AFTERNOON HEAT INDEX
VALUES AROUND 105 DEGREES ARE LIKELY...AND OVERNIGHT LOW TEMPERATURES
WILL REMAIN WARM.  ADDITIONALLY...ABUNDANT DORMANT VEGETATION EXISTS
DUE TO THE ONGOING DROUGHT AND THE HOT AND BREEZY AFTERNOONS WILL CREATE
DAILY FIRE WEATHER CONCERNS.  THUNDERSTORM CHANCES WILL REMAIN LOW
THROUGH THE NEXT WEEKEND.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
RESPONSES TO EXCESSIVE HEAT CONDITIONS WILL LIKELY BE NEEDED...POSSIBLY
FOR AN EXTENDED PERIOD OF TIME.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Heat Advisories in Oklahoma, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.